MAUDE Adverse Event Report: GYRUS ACMI, INC URETEROSCOPE, 33CM; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

GYRUS ACMI, INC URETEROSCOPE, 33CM; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number REXMR-6A
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has been returned to olympus , but not yet evaluated.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reports during an unspecified procedure using a semi rigid ureteroscope, the scope got hot when connected to the light cord and the patient experienced a burn on his penis.The severity of the burn is unknown.It is unknown if what/if the patient required any treatment or intervention for the burn.Additional details have been requested from the customer, at this time, no additional information has been provided.
 
Additional Manufacturer Narrative
This report is being updated to correct data reported in d4, model number and udi.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.The returned device was evaluated on 10jun2022 by olympus.The complaint was not confirmed.- the unit was connected to the clv-190 light source while powered on for about 2 hours.At random times during the burn-in tests, the distal end of the mr-6a was placed on the inspector¿s hand for several seconds, and no burning sensation occurred.-the burn test was also conducted by production team.The scope was connected to the sources for more than an hour, and unable to confirm the reported issue of scope heating up.In addition, the inspection found the light guide post was scratched and damaged, minor scratches and debris under eyepiece cover glass.The customer¿s light cord returned was also inspected.The contact surface of the cord connector was scratched and damaged.The model number of the cord was unknown, the number printed on the cord, 182133, was an invalid olympus¿ model number.A functional test on this unit could not be performed as the connector plug does not fit into any light sources available at olympus san jose facility.Dhrs (device history records) for this product has been reviewed.The device was an rex scope manufactured 10mar2021.All records showed the product met all specifications upon release.Based on the investigation, a probable root cause of the reported failure was not attributed to the mr endoscope.However, a definitive root cause of the reported complaint could not be determined at this time.As the overall incidence is remote (n=1) and a probable root cause of the reported failure was not attributed to the mr endoscope, no additional actions are required at this time.Olympus will continue to monitor the field performance of this device.The device instructions for use (ifu) states "when instruments from different manufacturers are used together, verify that any isolation or grounding is not violated; prior to use, examine each electrode and its insulation for damage; do not use if damaged." (warnings, page 4).

Brand Name
URETEROSCOPE, 33CM
Common Device Name
URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
800 west park drive
westborough, MA 01581
4848965250
MDR Report Key14644865
Report Number3003790304-2022-00097
Device Sequence Number17521447
Product Code FGB
UDI-Device Identifier00821925007826
UDI-Public00821925007826
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K052044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREXMR-6A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer07/01/2022
07/29/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date07/29/2022
08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED LIGHT CORD.
Outcome Attributed to Adverse Event Other;
Patient SexMale